# SDR 399505152008

- Difficulty date: May 15, 2008
- Submitted: May 19, 2008
- Operation: Air carrier
- Aircraft: N109LN
- Make and model: Snias AS350B3
- Aircraft serial: 3995
- Engine: Tmeca ARRIEL2B
- System (JASC): 7320 · Fuel Controlling System
- Part: Garlock Seal
- Part number: 9560170620
- Condition: Leaking
- Location: Hmu
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

AC WAS REQUESTED TO RESPOND TO THE AIRPORT FOR A SCENE RENDEZVOUS WITH THE AMBULANCE. AFTER DEPARTURE FROM HOSPITAL, THE MEDICAL CREW NOTICED A FUEL ODOR. THE FLIGHT WAS ABORTED AND AC LANDED AT MEDICAL CENTER WITH ALL AIRCRAFT INDICATIONS NORMAL. ON FINAL APPROACH AND LANDING, THE FUEL ODOR BECAME STRONGER AND AFTER LANDING, A LARGE QUANTITY OF FUEL WAS NOTED COMING FROM THE AC DRAINS AS WELL AS FUEL SPATTER ON THE SIDE CABIN WINDOWS. PARAMEDIC CREWMEMBER STOOD FIREGUARD AS AC WAS SHUTDOWN. AFTER SHUTDOWN THE ENGINE COWLING WAS OPENED AND LARGE QUANTITY OF FUEL WAS FOUND POOLING ON THE ENGINE DECK. MAINT HAD COMPLETELY  REPLACED THE SEAL ON THE HMU EARLIER IN THE DAY AND MAINT RUNS HAD BEEN COMPLETED PRIOR TO THE AIRCRAFT BEING RETURNED TO SERVICE.  THE SAME SEAL WAS AGAIN LEAKING.  SEAL WAS REPLACED AGAIN.
